Alert archive / Kentucky / Flash Flood Warnings in 2004
Flash Flood Warning 16, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Feb 6, 2004, 3:29 AM EST for 4 counties in Kentucky. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 6, 2004, 3:29 AM EST (08:29 UTC)
- Expired
- Feb 6, 2004, 9:30 AM EST
- In force
- 6 hr
- Issued by
- NWS Jackson, KY
- Area
- Counties, with a storm outline in the text
Counties Estill County, KY, Jackson County, KY, Lee County, KY, Owsley County, KY
The radar
The Jackson,KY radar (KJKL), 54 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.5 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 459 m above ground
- 0-6 km bulk shear
- 89 kt
- 0-1 km storm-relative helicity
- 776 m²/s²
- 0-3 km storm-relative helicity
- 1003 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KJKL 060840
FFWJKL
KYC065-109-129-189-061430-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
329 AM EST FRI FEB 6 2004
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ESTILL COUNTY
LEE COUNTY
JACKSON COUNTY
OWSLEY COUNTY
* UNTIL 930 AM EST
* AT 330 AM EST...DOPPLER RADAR INDICATED A HEAVY BAND OF RAIN
EXTENDING FROM NEAR DANGO IN JACKSON COUNTY TO NEAR FIXER IN LEE
COUNTY. OVER AN INCH OF RAIN IS ESTIMATED TO HAVE FALLEN BETWEEN
MIDNIGHT AND 3 AM.
AT 303 AM EST JACKSON COUNTY DISPATCH REPORTED THAT HIGHWAY 89 SOUTH
IN MCKEE WAS IMPASSABLE...AND WAS COVERED WITH OVER THREE FEET OF
WATER.
MORE RAIN WILL MOVE OVER THE SAME REGION THROUGH THIS
MORNING...PRODUCING EXCESSIVE RUNOFF AS IT FALLS ON SATURATED GROUND.
FLASH FLOODING OF CREEKS AND STREAMS...ROADS AND ROADSIDE CULVERTS
IS LIKELY. THE HEAVY RAINS COULD ALSO TRIGGER ROCK AND MUDSLIDES.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
FLOWING WATERS BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS...
ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY.
LAT...LON 3738 8416 3726 8396 3735 8359 3765 8356
3781 8403
$$
MCLANE2 follow-up statements
000
WGUS73 KJKL 061123
FFSJKL
KYC065-109-129-189-061515-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
611 AM EST FRI FEB 6 2004
...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR...
ESTILL COUNTY
LEE COUNTY
JACKSON COUNTY
OWSLEY COUNTY
* UNTIL 930 AM EST
* AT 515 AM EST...LEE COUNTY DISPATCH OFFICE REPORTED WATER OVER
HIGHWAY 52 AT CATHEDRAL DOMAIN WEST OF BEATTYVILLE. DOPPLER RADAR
INDICATED THAT BETWEEN 3 AND 6 AM...ONE-HALF TO ONE INCH OF RAIN HAS
FALLEN...WITH THE HEAVIEST AMOUNTS ALONG AND EAST OF A BEATTYVILLE
TO BOONEVILLE LINE.
WHILE THE RAINS WILL BE DIMINISHING AFTER 8 AM...EXCESSIVE
RUNOFF WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS
...HIGHWAYS AND UNDERPASSES. ROADS AND FARMLANDS ALONG THE BANKS OF
CREEKS...STREAMS AND LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN JACKSON.
LAT...LON 3748 8417 3733 8387 3743 8367 3764 8371
3778 8397
$$
HYSELL000 WGUS73 KJKL 061449 FFSJKL KYC109-189-061515- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 948 AM EST FRI FEB 6 2004 ...THE FLASH FLOOD WARNING FOR JACKSON AND OWSLEY COUNTIES EXPIRED AT 930 AM... HEAVY RAIN HAS EXITED THE AREA AND COUNTY DISPATCH REPORTED THAT WATER WAS RECEDING. THEREFORE THE FLASH FLOOD WARNING WAS ALLOWED TO EXPIRE. STAY TUNED TO LOCAL MEDIA OUTLETS FOR THE LATEST WEATHER INFORMATION. PLEASE PASS YOUR FLOOD REPORTS TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN JACKSON. $$ GEOGERIAN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Feb 5, 10:01 PM EST, 5 hours 28 minutes earlier.
Area forecast discussion, Feb 5, 10:01 PM EST, 5 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1001 PM EST THU FEB 5 2004 .DISCUSSION... 03Z SFC ANALYSIS SHOWS AN INVERTED TROF CONTINUING TO LIFT INTO THE SOUTHERN OHIO. A WARM FRONT LOCATED ACROSS THE NORTHERN SECTIONS OF THE GULF STATES WILL CONTINUE TO PUSH NORTH THROUGH THE OVERNIGHT HOURS. A SOGGY NIGHT IS IN STORE FOR EASTERN KENTUCKY...AS MODERATE TO HEAVY RAINS WILL CONTINUE TO TREK THROUGH THE AREA OVERNIGHT AND DROP ANOTHER 1 TO 2 INCHES IN THE FAR SOUTHWESTERN COUNTIES AND 1 TO 1 1/2 ELSEWHERE...PRECIP ENHANCED BY STRONG 850 JET WILL CONTINUE TO TRANSPORT COPIOUS AMOUNTS OF GULF MOISTURE NORTHWARD THROUGH THE OVERNIGHT HOURS. DOWNSLOPING WILL CONTINUE TO SPARE THE HEADWATERS OF THE KENTUCKY AND CUMBERLAND FOR MOST OF THE NIGHT. WILL ADJUST TEMPERATURES UP A CATEGORY WITH TEMPS ALREADY RISING AND UPSTREAM READINGS IN THE LOWER TO MIDDLE 50S. WILL LET FLOOD WATCH THROUGH NOON FRIDAY CONTINUE...FLOODING HAS GENERALLY BEEN CONCENTRATED IN THE SW PARTS OF THE CWA...BUT WITH LOW FFG VALUES...A SATURATED GROUND...AND MOST CREEKS AND RIVERS RUNNING HIGH WILL CLOSELY MONITOR ENTIRE CWA. UPDATE OUT SOON. && .PREVIOUS DISCUSSIONS... 545 PM EST THU FEB 5 2004 21Z SFC ANALYSIS SHOWS AN INVERTED LOW PRESSURE AREA LIFTING INTO THE SOUTHERN OHIO VALLEY WITH A TROUGH AXIS LYING THROUGH EAST KENTUCKY. PLENTY OF MODERATE TO HEAVY RAINS CONTINUES TO STREAM NORTH INTO EASTERN KENTUCKY NECESSITATING FLASH FLOOD WARNINGS FOR SEVERAL COUNTIES THROUGH THE SOUTHERN PART OF OUR CWA. THE EARLIER SNOW AND SLEET HAS MAINLY MELTED AND WASHED AWAY AS TEMPERATURES CLIMBED THROUGH THE 30S AS THE AFTERNOON WORE ON. THE STREAM OF RAIN WILL CONTINUE THROUGH THE NIGHT...MEANDERING WEST AND THEN BACK EAST THROUGH EAST KENTUCKY. AS A RESULT WILL CONTINUE THE FLOOD WATCH OVERNIGHT AND INTO FRIDAY MORNING. THE MODELS ARE IN GOOD ENOUGH AGREEMENT THROUGH 48 HOURS AS THEY SLOWLY ROLL THE FULL LATITUDE TROUGH EAST AND INTO THE OHIO VALLEY ...GRADUALLY LIFTING INTO THE NORTHEAST AND OFF THE MID ATLANTIC COAST. PLENTY OF UPPER LEVEL SUPPORT WILL BE IN PLACE TONIGHT AND EARLY FRIDAY AS A STRENGTHENING JET STREAK BRINGS IN PLENTY OF DIVERGENCE AT 300 MBS. ANOTHER BATCH OF DIVERGENCE POUNDS THROUGH FRIDAY EVENING ACCOMPANYING A MODERATELY STRONG SHORTWAVE. FOR THE START OF THE NEW WEEK...RIDGING FOLLOWS THE TROUGH AND MOVES OVER THE TENNESSEE AND OHIO VALLEYS. LATER...THE BROAD RIDGE SLIDES EAST ON MONDAY WITH ANOTHER TROUGH DROPPING INTO THE MID SECTION OF THE NATION...ROTATING THROUGH EVEN SLOWER. THIS WILL LEAVE THE OHIO VALLEY IN THE RISING SECTION OF THE LONGWAVE PATTERN FOR QUITE AWHILE...MAKING FOR UNSETTLED WEATHER THROUGH MUCH OF THE WEEK. SENSIBLE WEATHER WILL FEATURE A PROLONGED EXCESSIVE RAINFALL EVENT FOR MOST OF EAST KENTUCKY TONIGHT INTO FRIDAY MORNING. DOWNSLOPING AND THE AXIS OF HEAVIER RAIN JUST TO THE WEST WILL THANKFULLY SPARE THE HEADWATERS OF THE KENTUCKY AND CUMBERLAND FOR A GOOD PORTION OF THE NIGHT. THE REST OF THE AREA WILL NEED TO BE WATCHED CLOSELY FOR CONTINUED COUNTY-WIDE FLOOD PROBLEMS...IN THE SOUTHWEST AND DEVELOPING PROBLEMS ELSEWHERE AS THE RAIN CONTINUES UNABATED THROUGH FRIDAY MORNING. HEAVY RAIN WILL BE MENTIONED IN EACH ZONE INTO THE FIRST PART OF FRIDAY MORNING. GRADUALLY RISING TEMPERATURES TONIGHT WILL KEEP THE WEATHER CONCERNS OF THE LIQUID VARIETY. THE LOW AND ITS HEAVY RAIN WILL PULL EAST EARLY FRIDAY LEAVING LIGHTER POCKETS OF RAIN BEHIND. HOWEVER...A TEMPORARY RESURGENCE COULD OCCUR IN THE EVENING OVER THE FAR EAST AS THE 00Z SATURDAY JET STREAK MOVES OVERHEAD. COLDER AIR WILL THEN POUR INTO THE AREA SWITCHING LINGERING PRECIPITATION TO SNOW...BUT LITTLE ACCUMULATION EXPECTED DUE TO LOW QPF. THE THREAT FOR LIGHT SNOW WILL CONTINUE INTO EARLY SATURDAY ENDING SOUTHWEST TO NORTHEAST. CHILLY HIGH PRESSURE THEN PASSES THROUGH THE TENNESSEE VALLEY FOR SATURDAY NIGHT THROUGH EARLY MONDAY. A SIMILAR PATTERN...TO THE ONE WE CURRENT ARE ENDURING... THEN SHOWS ITSELF FOR MONDAY THROUGH MIDWEEK AS A SOMEWHAT INVERTED AREA OF LOW PRESSURE OOZES TOWARD THE AREA WITH MARGINAL THICKNESS VALUES NECESSITATING AN AMBIGUOUS FORECAST OF A CHANCE OF SNOW OR RAIN. AS THIS NEW ROUND OF MESSY WEATHER HEADS EAST...WRAP AROUND WILL CONTINUE THE CONCERN FOR SOME LIGHT RAIN OR SNOW...THOUGH PROBABLY JUST SNOW...INTO THURSDAY. MOS TEMPS FROM GFS WERE PREFERRED TONIGHT THE MET AND FWC TOO WARM. THEY WERE ALL SIMILAR BEYOND THAT AND DID NOT STRAY FAR. AS FOR POPS...WENT CATEGORICAL TONIGHT INTO FRIDAY WITH THE GFS CUTTING OFF THEIR POPS TOO SOON FOR FRIDAY...ESPECIALLY GIVEN THE SLOWER 18Z SOLUTION FROM THE MESOETA. WENT ABOVE THE FWC AND MAV FOR FRIDAY NIGHT AND SATURDAY AS THE WRAP AROUND MOISTURE MOVES IN WITH PLENTY OF UPPER LEVEL SUPPORT INITIALLY. AS FOR IFPS/GFE GRIDS...POPULATED WITH MY USUAL METHOD FROM THE MESOETA FOR TEMPS...DEWPOINTS...AND WINDS THROUGH 60 HOURS. HAD TO TAKE THE EDGE OFF THE HIGHER SUSTAINED WINDS ALONG OUR MOUNTAIN COUNTIES. ALSO HAD TO ADJUST TEMPS TOWARD CURRENT VALUES AND WENT WITH A NON DIURNAL PATTERN THROUGH THE NIGHT AS READINGS RISE INTO THE LOWER AND MIDDLE 40S BY MORNING. THE REST OF THE GRIDS WERE IN GOOD SHAPE AND HAD TO ADJUST VERY LITTLE. && 651 AM EST THU FEB 5 2004 BIGGEST CHANGE THIS PACKAGE WAS THE ADDITION OF THE REMAINDER OF THE CWA TO THE FLOOD WATCH RUNNING FROM THIS AFTERNOON THROUGH FRIDAY AT NOON. INITIAL THOUGHT WAS TO EXPAND EASTWARD ONLY TO JOHNSON...MAGOFFIN...BREATHITT...PERRY...LESLIE...BELL COUNTY LINE...BUT SURROUNDING CWA/S ISSUANCES...IN ADDITION TO SOME UNCERTAINTY...ESPECIALLY WITH CONVECTION QPF TONIGHT...FEEL COVERING ALL BASES A VERY GOOD IDEA. BIGGEST DIFFERENCE IN QPF FORECAST BTWN GFS AND THE MESOETA APPEARS TO BE THE PRESENCE OF DOWNSLOPE FORCING THAT IS PROMINENT IN THE MESOETA. DESPITE THE FACT THAT THE MESOETA DOES GENERALLY HANDLE THESE HIGH RES LOW LEVEL FEATURES BETTER THAN THE GFS...FEEL THAT THE WINDOW OF OPPORTUNITY IF A BIT SMALL WHEN YOU CONSIDER ANY UNCERTAINTY...AND DESPITE A HINDRANCE TO QPF IN THE EAST AND SOUTHEASTERN CWA TONIGHT...FRONTAL PASSAGE QPF STILL WARRANT THE CONCERN OF EXCESSIVE QPF COME EARLY IN THE MORNING ON FRIDAY. ESPECIALLY WITH THE INTRODUCTION OF THE POSSIBILITY OF SOME ELEVATED CONVECTION GIVEN FORECAST SOUNDINGS...THAT ALSO INCLUDE PW WELL OVER AN INCH AHEAD OF THE FRONT. THIS...COMBINED WITH MUCH HIGHER GFS QPF HAS LED TO A BLEND FOR THIS PACKAGE. THIS MESHES WELL WITH HPC DISCUSSION THIS MORNING AS WELL. GFS ILLUSTRATES A GOOD BAND OF 1.75 TO 3.25 INCHES OF PRECIP ACROSS THE CWA THROUGH 18Z FRIDAY...THE MESOETA 1.5 TO 0.7 INCHES THROUGH 18Z FRIDAY...AND THE HPC QPF ILLUSTRATES THE BLEND AS 1.5 TO 1.75 INCHES IN THE EASTERN CWA AND GREATER THAN 2.5 INCHES IN THE WESTERN CWA THROUGH 18Z ON FRIDAY. BIGGEST QPF SHOT WILL COME BTWN 00 AND 12Z FRIDAY...WITH FRONTAL PASSAGE...WHEN CHANCE FOR ANY CONVECTION WILL BE BEST AS WELL. HAVE INTRODUCED THE POSSIBILITY OF THE SLIGHT CHANCE FOR IP OR FREEZING RAIN AT ONSET AGAIN THIS PACKAGE...LIMITED TO THE NORTHERN TWO ZONES...GENERALLY NORTH AND NORTHEAST OF BREATHITT COUNTY. DURATION WILL BE VERY SHORT GIVEN FORECAST SOUNDING. FEEL THERE IS PROBABLY A BETTER CHANCE FOR IP AS OPPOSED TO THE FREEZING RAIN...BUT BOTH ARE INCLUDED. WITH THE ONSET OF PRECIP A LITTLE UNSURE...FELT IT WOULD BEST SERVE EVERYONE TO INCLUDE THE SLIGHT CHANCE OF THE FROZEN PRECIP...DESPITE THE FACT THAT THE ONSET OF PRECIP...AND GOOD FROZEN PRECIP ENVIRONMENT ONLY LINE UP FOR A VERY SHORT TIME...WITH SOME UNCERTAINTY THERE. WINDS REMAIN A CONCERN TONIGHT...BUT LESS SO. LOOKS AS THOUGH MOST LLJ ENERGY IS NOW EXPECTED TO PASS A BIT FURTHER TO THE WEST...SPARING THE HIGHER ELEVATIONS OF FAR EASTERN KENTUCKY FROM THE BRUNT OF IT/S ENERGY. HOWEVER...THIS STILL WARRANTS WATCHING... && .JKL...WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH TONIGHT THROUGH NOON FRIDAY FOR ENTIRE CWA. JM
Hazardous weather outlook, Feb 5, 4:27 AM EST, 23 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 427 AM EST THU FEB 5 2004 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-061000- BATH KY-BELL KY-BREATHITT KY-CLAY KY-ELLIOTT KY-ESTILL KY-FLEMING KY- FLOYD KY-HARLAN KY-JACKSON KY-JOHNSON KY-KNOTT KY-KNOX KY-LAUREL KY- LEE KY-LESLIE KY-LETCHER KY-MAGOFFIN KY-MARTIN KY-MCCREARY KY- MENIFEE KY-MONTGOMERY KY-MORGAN KY-OWSLEY KY-PERRY KY-PIKE KY- POWELL KY-PULASKI KY-ROCKCASTLE KY-ROWAN KY-WAYNE KY-WHITLEY KY- WOLFE KY- INCLUDING THE CITIES OF...BARBOURVILLE...BEATTYVILLE...BOONEVILLE... CAMPTON...FLEMINGSBURG...FRENCHBURG...HARLAN...HAZARD...HINDMAN... HYDEN...INEZ...IRVINE...JACKSON...LONDON...MANCHESTER...MCKEE... MIDDLESBORO...MONTICELLO...MOREHEAD...MOUNT STERLING... MOUNT VERNON...OWINGSVILLE...PAINTSVILLE...PIKEVILLE...PINEVILLE... PRESTONSBURG...SALYERSVILLE...SANDY HOOK...SOMERSET...STANTON... WEST LIBERTY...WHITESBURG...WHITLEY CITY AND WILLIAMSBURG 427 AM EST THU FEB 5 2004 ...FLOOD WATCH FOR EASTERN KENTUCKY FROM THURSDAY AFTERNOON THROUGH FRIDAY NOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. WIDESPREAD FLOODING IS POSSIBLE WITH ANYWHERE FROM ONE TO THREE INCHES OF RAIN FORECAST FOR EASTERN KENTUCKY FROM THIS AFTERNOON THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE POTENTIAL FOR FLOODING CONTINUES THROUGH MIDDAY FRIDAY. WITH THE EXTENDED PERIOD OF HEAVY RAIN FORECAST SIGNIFICANT RISES ARE ALSO EXPECTED ON THE LARGER RIVERS AND THEIR TRIBUTARIES. SNOW WILL BE POSSIBLE FROM LATE FRIDAY NIGHT THROUGH SUNDAY. ANY ACCUMULATIONS WILL BE LIGHT AND GENERALLY LESS THAN AN INCH. ALTHOUGH MIXED WITH RAIN AT TIMES...THERE IS ALSO A CHANCE FOR LIGHT SNOW FROM MONDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN RAINFALL AMOUNTS. DUSTY
In the hours before
Local storm report, Feb 6, 12:02 AM EST, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1202 AM EST FRI FEB 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0645 PM FLOOD WALDEN 36.85N 84.17W
02/05/2004 WHITLEY KY LAW ENFORCEMENT
TIDAL WAVE ROAD STILL CLOSED DUE TO HIGH WATER. REPORTED
BY 911 DISPATCH.
&&
KOLocal storm report, Feb 6, 12:05 AM EST, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1205 AM EST FRI FEB 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0945 PM FLOOD MONTICELLO 36.84N 84.85W
02/05/2004 WAYNE KY LAW ENFORCEMENT
HWY 92 STILL CLOSED DUE TO HIGH WATER. NUMEROUS OTHER
REPORTS OF HIGH WATER COUNTYWIDE. REPORTED BY 911
DISPATCH.
&&
KOLocal storm report, Feb 6, 12:08 AM EST, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1208 AM EST FRI FEB 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0945 PM FLOOD CORBIN 36.94N 84.11W
02/05/2004 WHITLEY KY LAW ENFORCEMENT
HWY 26 AND BACON CREEK ROAD STILL CLOSED ALONG WITH TIDAL
WAVE ROAD NEAR WALDEN. REPORT BY 911 DISPATCH.
&&
KOLocal storm report, Feb 6, 12:11 AM EST, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1211 AM EST FRI FEB 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1145 PM FLOOD MANCHESTER 37.15N 83.77W
02/05/2004 CLAY KY EMERGENCY MNGR
NEARLY 5 INCHES OF WATER OVER MEMORIAL DRIVE UP TO THE
HOSPITAL IN MANCHESTER. NUMEROUS HIGH WATER REPORTS
COUNTYWIDE.
&&
KOLocal storm report, Feb 6, 2:04 AM EST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
204 AM EST FRI FEB 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1236 AM FLOOD MONTICELLO 36.84N 84.85W
02/06/2004 WAYNE KY LAW ENFORCEMENT
HWY 92 REMAINED CLOSED DUE TO HIGH WATER. HIGH WATER WAS
OVER NUMBEROUS ROADS COUNTYWIDE. REPORTED BY 911
DISPATCH.
1238 AM FLOOD CORBIN 36.94N 84.11W
02/06/2004 WHITLEY KY LAW ENFORCEMENT
HWY 26 AND BACON CREEK ROADS REMAINED CLOSED DUE TO HIGH
WATER. IN WALDEN, TIDAL WAVE ROAD REMAINED CLOSED.
REPORTED BY 911 DISPATCH.
0138 AM FLOOD SOMERSET 37.08N 84.61W
02/06/2004 PULASKI KY LAW ENFORCEMENT
HIGH WATER WAS ACROSS SLATE BRANCH ROAD NEAR MANDEIRA,
EAST RTE 80 AT HWY 1956, AND OFF HWY 769 AT KENNEDY. OVER
ONE FOOT OF FLOWING WATER WAS REPORTED OVER THESE ROADS.
REPORTED BY 911 DISPATCH.
0143 AM FLOOD WHITLEY CITY 36.72N 84.48W
02/06/2004 MCCREARY KY LAW ENFORCEMENT
NUMEROUS LOW LYING AREAS WITH STANDING HIGH WATER
COUNTYWIDE. REPORTED BY 911 DISPATCH.
0141 AM FLOOD 1 N LONDON 37.14N 84.08W
02/06/2004 LAUREL KY LAW ENFORCEMENT
ROAD CLOSED NEAR INTERSECTION OF HWY 638 AND HWY 586.
MANY LOW WATER CROSSINGS UNDER WATER.
&&
KOLocal storm report, Feb 6, 3:14 AM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
314 AM EST FRI FEB 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0303 AM FLOOD MCKEE 37.43N 83.99W
02/06/2004 JACKSON KY LAW ENFORCEMENT
THREE FEET OF WATER FLOWING ACROSS HIGHWAY 89 SOUTH. ROAD
IS IMPASSABLE. REPORTED BY 911 DISPATCH.
&&
RAYThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 9:42 AM EST | Flash Flood Warning | JKL | Martin | 3 hr |
Nearby
Flash Flood Warnings in Kentucky, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.